Results 1 to 4 of 4
Trapped between meds and possible disease
  1. #1
    silvermustang is offline New Member
    Join Date
    Aug 2011
    Posts
    1

    Default Trapped between meds and possible disease

    Hello, I am 32 and have bi-polar and I am finally on a group of meds that actually work. I have a great psychiatrist and we have worked really well together for many years. I started taking Topamax about a year and a half ago and lost some weight (expected) and was tired all the time. Things really started to spin out of control in November when I started losing 10lbs a week, I became extremely weak, lost my appetite completely, my muscles ALWAYS ache. I literally thought I had cancer or something that was going to kill me and I have a 4 yr. old. My dad died of TB when I was 6 so I went to a Infectious Disease specialist and they did a full batch of tests and nothing came up. They finally told me that it was just the meds...but I wasn't willing to risk my mental health and tried to deal with the weight with diet.
    We are now in in August and I weight 105 lbs and I am 5' 6", my skin is changing colors, I have constantly plugged ears that became so painful I finally had to go and have them checked. They didn't find anything wrong with my ears and can't explain the hearing issue. But they did find nodules in my thyroid. But my thyroid test came back normal. I have talked to my family doctor over and over again about "weird" things that are happening and nobody is listening! I am not crazy, I am confident its not just the medication and I am really afraid they are missing something. I keep asking them to run certain tests after I do research and they ignore me! Ironically, my psychiatrist and pharmacist is the only ones who believe me and say this is not caused by these meds. I have no choice and am going to have to go off the meds to prove that they are not to blame....and my 4 yr. old may see me "sick" with bipolar so I can save my life.

  2. #2
    Anonymous Guest

    Default

    wow, i hope you get some success mate... can you go see another doctor... with all the records of the tests you already have done...

    i dont know bout all those drugs, im an opiate addict, but just wantin to say you should maybe get a second, or even third opinion if you have to...

    all the best
    cheeky

  3. #3
    Join Date
    Jul 2011
    Location
    Pacific Northwest
    Posts
    397

    Exclamation Topamax=dopamax

    Topamax works on the brain to make you lose weight. It's a know and dangerous side effect.
    There are many many new meds for bipolar disorder. You need to find a pharmacologist/psychiatrist to hook you onto one of the newer drugs without killing you.
    Go to the nearest medical school if you live in a small town--you don't have to live this way.

  4. #4
    HenryNCBA is offline Advanced Member
    Join Date
    May 2010
    Location
    Northern California Bay Area
    Posts
    1,062

    Default

    Hello Silvermustang,
    I agree with Cheeky and Shrimpboat. You need to see another doctor. If you are drastically losing weight there is something wrong. If your skin is changing color have you had a liver function test done? If the medical professionals you are currently seeing sees nothing wrong but there is obviously something wrong you need to get away from those quacks and find a new physician. I understand the comfort factor and loyalty we all feel for our doctors but this is about your health here and you are paying them for this service. It is your right to good treatment and if you are not receiving it from them then you need to switch as soon as you can. You do not want to delay and have some irreversible damage done.
    Keep us posted on how you are doing okay?
    I wish the best for you!

    Henry

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22